?? and "gifts of energy" you get unexpectedly
AnonymousNovember 13, 2008 at 8:36 pm
I have CIDP, dx 2002, one year after symptoms started. I’ve been treated with most of the range of meications that aren’t cytoxic and have and am doing IvIg again now. I gling to ask to come off that and try to treat with either plasmaphresis or Rituximab. I’m not maintaining anymore and I’m sliding backwards quickly to where I was before. Bedbound once,, then to a walker, then to a cane and finally without one. Well, I’m back on my cane now. I’m done doing this the doctor’s way now. IVIG for 4 years every 3 weeks is, well, i’m plain sick of it and want to have energy and not act as if I’m in pain all the time.
Okay, My question: On days when I get that unexpected energy to do stuff, I have a couple options with there own side effects.
A. I can pull a nutty and get everything I possibly need to get done, have fun wit some friends that I don’t see often because of this disease and have an absolute blast while doing it – the consequences for it being an intensen increase in symptoms the following 2 or even up to 4 days.
B. I can get a few of the things done that I wanted. Go to a bookstore if I’m in a condidtion to drive. and maybe have a harder time with symtoms the following morning.
C. Do nothing different. Why increase the symptoms?
I used to be an A and suffer ridiculously. Now I’m a B. Howereve I do come across events (fafily reunnions, vacations, etc) that I am fortunately having an energy day and get to experience the whole thing.
AnonymousNovember 14, 2008 at 4:03 am
I’m between A and B: when energy hits, I overdo it, but I’ve learned to temper that so that I can still function the next week. :rolleyes:
IVIg worked for me for several years but the past two it’s stopped working. I finally convinced my neuro of that, and now we’re hunting for something else that works — high dose IV steroids are giving short-lived improvement, and I’m supposed to start on azathioprine if they ever manage to get the blood test sorted (I’ve given blood for the same test four times now — if you’re interested in the whole story it’s on the UK forums at [url]www.gbs.org.uk/cgi-bin/ikonboard3/ikonboard.cgi?s=491d2f9d3b99ffff;act=ST;f=2;t=290[/url] — a slick plug for our side of the Pond!)
AnonymousNovember 15, 2008 at 4:26 am
I’ve had to relearn to deal with this recently because up until this summer I was like you – I’d have a good day every now and then and I’d hover between doing A and B. This summer I started taking a low dose of provigil which provides me with days of “expected energy” so I can sort of plan what I want to do. Without going into too much detail lets just say I’ve learned that I can take the A attitude for several days using my fake energy but at some point no matter how much fake energy I put into my system it’s still going to run out of steam and no amount of provigil will get me out of bed. I am learning but I think that while there is a limited amount I can ask of my body the price I pay for doing the A train seems to be getting cheaper. It might be just my imagination but I don’t think I suffer as much for days as I used to. Which was the whole point of me going on the provigil – my doc has this theory that if I used fake energy to build up more muscle strength that would eventually convert into real energy and I would not need the provigil to jump start me anymore. Seems like he was right but I don’t want to jump to conclusions just yet. 🙂
So what I’ve learned from my provigil experiments is that pushing yourself is not always bad, by pushing myself via provigil I’ve built up some muscles again which are providing me with real energy. Equally important is to be very, very careful of what you do when you are on the A train running around like a nut, it’s easy to damage yourself when you get on a roll doing things like you used to. Sometimes I’ll be putting the dishes away and whoopsie I reach the wrong direction with too heavy of a plate and my shoulder slips out of joint again. I have to pay more attention to what I am doing when I’m on provigil, which is not a bad thing since I’m a clutz by nature, but it’s amazing how much I can get done now – you can actually see the floors now, they aren’t covered with dog hair anymore. 😉
I’m not sure if my experiments with fake energy help you but I know what you are going through.
You must be logged in to reply to this topic.